How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31222
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have been prescribed and am using Vagifem twice weekly. Everything

Customer Question

I have been prescribed and am using Vagifem twice weekly. Everything was good for the first 2 months. I am now getting irritation and a burning sensation when I use them. I have been treated for vaginal thrush, bladder infection and BV to see if the symptoms disappear, unfortunately this seems to be a side effect that I will have to "put up with".
Any ideas?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--just to check here--if you don't use the Vagifem for a while the symptoms disappear? I assume your vaginal cultures were negative?
Customer: replied 3 years ago.

Yes they were negative and although it takes a while the symptoms lessen.

Expert:  Dr. Chip replied 3 years ago.
OK. I would switch you over to a natural progesterone cream like Pro-Gest. This will still afford you the hormone replacement therapy advantages but shouldn't cause the irritation that the Vagifem causes you
Customer: replied 3 years ago.

I have tried the creams but they separate and have the appearance of thrush discharge. What is the cause of the irritation caused by vagifem?

Expert:  Dr. Chip replied 3 years ago.
You are likely having a reaction not to the estrogen itself but to the other components of the cream. Another alternative would be a different brand of estrogen cream, or to switch to an Estrace patch
Customer: replied 3 years ago.

A patch sounds good, would it make me bleed again?

Expert:  Dr. Chip replied 3 years ago.
No--you'd need that and progesterone together to produce a menstrual flow

Related Medical Questions